Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Lamotrigine and sedation

(7 Posts)
thedyingswan Wed 22-Jan-14 10:15:00

I was on 25 mg of lamotrigine for a week. It made me really tired. It did numb somewhat my bad feelings. BUT I got so tried that taking care of daily stuff started to be too much. My self harm has increased because I felt so useless. I skipped yesterday's dose and today I have energy again.. well enough to do necessary things. The sedative effect might go away with time but I just can't wait so long.

Does anybody have experience of this and does it go away?

torcat Wed 29-Jan-14 10:11:04

Hello, I wish it made me feel tired! No seriously, I am on 25mg as well and it's really stopping me sleeping, takes ages to get to sleep and I wake up multiple times. Now I have never been a good sleeper and take amytriptiline at night for that, but I am sure it is being caused by the lamotrigine. I've only been on it since Saturday. I was on it once before and I didn't have this problem, but I was on Zoloft at the same time too, so don't know if that made a difference. When I first went on Zoloft I had horrendous problems sleeping initially and then it went away. So sorry I cannot speak to exactly your symptoms but I do know that when on other drugs the bad effects have gone away after a week or so, so I'd stick with it. Maybe you could take your pills at night and the sleepiness might have gone away by the morning?

thedyingswan Wed 29-Jan-14 10:32:02

Hi torcat. First two days I was pretty restless but then the tiredness hit me. I have now stopped taking lamotrigine. The tiredness was too much. I took it in the evening. Hopefully your sleep gets better.

JenBehavingBadly Wed 29-Jan-14 11:27:40

It takes a while for the initial side effects to wear off, but then it becomes pretty side effect free.

I'm on 250mg a day now after starting on 25mg. It really knocked me for the first couple of weeks, but since then its really stabilised my mood and done me a lot of good.

thedyingswan Wed 29-Jan-14 12:45:19

I am on lithium too. I think it is the combination which makes me so tired. I have been on this combo years ago and I felt tired all the time.

torcat Wed 29-Jan-14 13:26:24

That's shame dyingswan, when I was on Lamotrigine last time, it literally changed my life and I didn't need the antidepressants after a while, just lamotrigine. I hope this nasty bit passes.

luckywinner Fri 31-Jan-14 14:36:48

I'm on lamotrigine for bi polar and take 400mg. Sounds a lot when I write it down like that. I felt a bit away with the fairies when I first started taking it but now I couldn't be without it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now